August 29, 2001
Question from Chattanooga, Tennessee, USA:
I am 41 years old, have had type�1 diabetes for two years, and, at a doctor’s appointment two months ago, I was astonished at a 17 pound weight loss and my greatly decreased insulin requirements. I am tired all the time, feel cold, have intermittent diarrhea, and have a difficult time dosing correctly to avoid a hypo.
I have been tested for celiac disease, thyroid problems, hepatitis, and HIV, have had blood tests for complete blood count and liver enzymes, and I had a gastric transit study done. Even though all of these were negative or within normal limits, I know my body and something is wrong. What should be my next step? Could I have adrenal deficiency?
I am sorry you have had a difficult time of it. Your feelings are reasonable. Unfortunately, I am not in a position to provide additional thoughts about what is causing the symptoms of weight loss and fatigue. Your idea of adrenal insufficiency is a good one. However, you need to work with your physician to work through the diagnostics.